Help MTX again!

Monday morning, i have just consumed my 15mg and trying really hard to not let this ruin my day, pretending it's asprin; thats what one nurse told me. I have been reading latest blogs with regards to remission; I stopped taking MTX in Feb, cons was horrified offered Leftulomide but not allowed to start as BP up, so been without any DMARDS for 4 months, I haven't suffered swelling but the pain and fatigue has been awful, during this time I have had 2 steroid injections, I would love to stop all meds as like most people say we take alot of them to abate the side effects of the previous ones, although I don't see swellings, doesn't mean I don't have them as my jaw is causing me problems again where I can't chew, but that could be side effects again, Does anyone wake with freezing cold kness? strange but true and odd feeling to walk. I have not felt well for nearly 2 years, everyday has had it's problems, maybe this is getting old (57) if it is then I will stop complaining. Interesting though to hear that most people having been diagnosed RA start treatment then have continuous aches and pains that may or may not be side effects, RA, age related etc; I feel its sad that although we want answers; want we really want is to feel normal again. I will be keeping an eye on my feelings as I thought I was going out of my mind when I was last on MTX if that happens again I will stop for good and will need alot of persuading to return to any DMARDS, interestingly my ESR dropped to 9 without DMARDS, guess it cold be my body or steroids? Sorry to run on this is Monday morning blues with RAIN.

8 Replies

oldestnewest
  • Oh Caggy,

    I feel for you. Don't you just wish it would all go away and that we didn't have to spend so much of our time thinking about it, researching it and discussing it?

    I know it feels as though you are poisoning yourself with mtx and it does take a time to get used to it but as your nurse said, asprin is also poisonous, chemotherapy is poisonous etc. etc.

    It is a case of weighing up the advantages and disadvantages - were you managing without DMARDS? Four months is a relatively short time to judge long term effects of non-intervention and steroids are a fantastic short-term solution but not good long-term. You may feel rubbish for some time but the folic acid helps and it also helps to arrange to do something 'normal' for the rest of the day so that you are not dwelling on it too much.

    Take care

    Judy

  • Hi Judy went to friends after blood test and didn't get home till just now, tried really hard not to talk about me.... I actually feel ok at the moment. Thanks for reply like you I do read others post as It is informative and sometimes a relief. thanks again and Im sure I'll blog when fedup or have questions

  • Caggy i so understand where you are coming from, I have not had much joy on the dmards - i have been on sulpha for about 3 months now and it doesn't seem to make a lot of difference, with arava the side effects were worse that the pain and disability and i was taken on metx. I am so sick of it and I have had little relief since diagnosis about 20 months ago.

    The steroids do help alot for me and i think they do lower the esr, not sure though.

  • Hi Mads, thanks for replying seems we have to stick in there and hope for the best, I am trying prayer too that does a least give me peace about the whole situation and a calm spirit, which what we all need, mind you I guess it doesn't always sound that way, I think I will adopt a more positive approach and believe that all these things will work together for my good in the end.

  • Hi there, hope your day is turning out better than you'd thought....but I know exactly what you mean about being completely fed up with this not-so-merry go round. But I do think we tend to post more when we're having a bad spell, so the blogs paint a really gloomy picture. I don't really blog much, because most of the time things are ok. And I do thank the drugs for that - I'm on 20mg MTX + 5 tabs of sulpha and 3 hydroxy a day. The side effects are a pain, especially at the moment as have bad mouth ulcers, but at least I can do stuff. It took a long time to get to the mix of drugs that meant I got a life back, but I got there. I've just spent the morning pottering around the garden without so much as a twinge. So do believe it will happen for you too..

    I do still have steroid jabs from time to time, just as a boost when i have a bad spell, but this isn't a long term solution. They do calm down the immune system, so your inflammation will drop temporarily, and your ESR will drop. But they are also squashing your white blood cells and other useful things. So taking them for a long time is not a good idea unless there's really no other choice as they can cause horrible problems.

    Oh, and i'm mid 50's too, so you can feel fine and be old as well.... Take care. Pollyx

  • Hi Polly, less of the old! it's all them others that are old!!! if my body would work as much as my brain(on a good day) then I'm only 30 right now. I agree about the blogs being bad days, have spent a few hours with a friend after having bloods taken, and totally forgot about time finding my head aching at 2pm because I hadn't eaten. Thanks for replying though as it is encouraging knowing we have something in common that not everyone can talk about with conviction. Hope you are feeling ok, oh yes agree about the steroids, I have found that I am more emotional and sluggish and have completely lost my waistline! anyway so far so good for today, like I replied to Mads am trying prayer as only God really knows (if you believe in him ofcourse) My daughter in law to be once my son makes up his mind takes vit C and multivit and has had good results on her mouth ulcers better than anything the GP has recommended. Keep smiling Carol

  • Vit C yes I knew there was something I meant to say to you Polly!

    Hi Caggy poor you trying to keep quiet about how you're feeling with friends - but I do agree completely I'm sure I've chased a few off over this last year from boring them with my sagas. At least I keep thinking I have and then they come back saying things like "oh sorry I didn't get back to you .. been struggling with a sore back and had no broadband for a month.." and I think "oh thank God for that I haven't become a health bore after all...!".

    I really hope the MTX works for you this time round. I know all about the conflict of pros and cons of this drug for me. My 4th dose of 17.5 is tomorrow night and I feel like i'm on countdown from the care free few days I have at the weekend onwards to the immediate aftermath of sickness, depression and intense tiredness. I'm hoping that my rheumy might switch me to injections when I see him at the end of the month as so many people here tell me that this usually cuts out lots of the side effects. Here's hoping you have no problems this time round anyway and lots of benefits. My ESR has never made it below 30 as far as I know but the lowest results followed a steroid injection. Tilda xx

  • Hi Tilda, good to hear from you, Well I wake this morning feeling decidedly good; and I don't thinks it's all in the mind either,(mind you haven't put body into action yet) not feeling sick and the joints are the same not worse, I can move my fingers with ease, which makes me think I'll try a normal day, like get up early do the ironing, ring a few friends might even invite the 'odd' one round for coffee. Sorry you have had struggles with broadband; I have a friend in The Isle of Mull so watch with interest the weather and such up there and she often loses contact with the outside world, if it's not the internet it's the phone lines going down, apparently if a pole falls it can take a week to repair so she has to get on a boat and sail around to get a signal! I'm sorry you have had such a bad time with sickness and this being the 4th week, Can your cons phone your GP and explain the benefits of injections? I will be thinking of you. I think the benefits of this site is you can discuss feelings with those who know, I'm not particularly down at the moment and I can see how it effects the way I blog as Polly mentioned, it's like we can read between the lines and I am so encouraged when I get replies and thankful that people care and understand that we don't really want to feel this way and wouldn't if we didn't have RA etc; and the accompanying side effects. Well must get on the Sun has gone to Tenerife with my friend, some friend! she wouldn't put me in her suitcase, said I would be a liability! Have a really good day. Carol

You may also like...